Texas, 2011

Drought in Texas, September 1 to 30, 2011

September 1 to 30, 2011 · NWS SHV · 21 events in 21 counties and zones

Northeast Texas began the month of September with all counties being classified as D4 Exceptional Drought status. One storm system brought rainfall to much of the eastern half of the state on September 18th but it did little to even dent the ongoing drought conditions.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Northeast Texas began the month of September with all counties being classified as D4 Exceptional Drought status. One storm system brought rainfall to much of the eastern half of the state on September 18th but it did little to even dent the ongoing drought conditions.

The following are a few selected cities across Northeast Texas with their September rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.

Tyler September rainfall was 1.39. The departure from normal was -1.95.|Tyler yearly rainfall was 14.22. The departure from normal was -18.38.|Longview September rainfall was 2.03. The departure from normal was -1.31.|Longview yearly rainfall was 19.04. The departure from normal was -14.95.|Lufkin September rainfall was 1.52. The departure from normal was -2.56.|Lufkin yearly rainfall was 21.68. The departure from normal was -12.99.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 8:33 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 31, 8:33 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT WED AUG 31 2011

.DISCUSSION...
UPPER LEVEL RIDGE CENTERED ALMOST DIRECTLY OVERHEAD...AND WILL
REMAIN SO THROUGH AT LEAST THURSDAY. THAT SAID...ALL ASPECTS OF
THE FCST APPEAR TO BE ON TRACK THIS EVENING...AND NO UPDATES TO
THE GRIDS WILL BE MADE. /12/

&&

.AVIATION...
VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE NEXT TERMINAL
FORECAST PERIOD OR 02/06Z. WINDS MOSTLY LIGHT SOUTHEAST TONIGHT
BECOMING EAST TO SOUTHEAST 6 TO 12 KNOTS AFTER 14Z THURSDAY.
/14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79 102  75  99  74 /  10  10  10  10  20
MLU  73 100  73  99  72 /  10  10  10  10  20
DEQ  73 100  71  98  73 /  10  10  10  10  10
TXK  78 101  74  99  73 /  10  10  10  10  10
ELD  73 100  72  98  71 /  10  10  10  10  10
TYR  80 103  78  99  77 /  10  10  10  10  20
GGG  79 102  76  99  76 /  10  10  10  10  20
LFK  74 101  75  96  76 /  10  20  20  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/14
Hazardous weather outlook, Aug 31, 10:51 AM CST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT WED AUG 31 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1151 AM CDT WED AUG 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE CENTRAL GULF
OF MEXICO OVER THE NEXT COUPLE OF DAYS. DEVELOPMENT OF THIS SYSTEM
WILL BE SLOW...BUT IT IS EXPECTED TO MOVE NORTHWEST AND EVENTUALLY
AFFECT THE LOUISIANA AND TEXAS GULF COASTS DURING LABOR DAY
WEEKEND. AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR WILL HAVE THE
BEST CHANCES FOR SHOWERS AND THUNDERSTORMS. MANY UNCERTAINTIES
STILL EXIST REGARDING THE STRENGTH...TIMING...AND TRACK OF THIS
SYSTEM BUT IT WILL CONTINUE TO BE MONITORED OVER THE NEXT SEVERAL
DAYS. IN ADDITION...A COLD FRONT IS EXPECTED TO BRING MORE CHANCES
FOR SHOWERS AND THUNDERSTORMS NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

09

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 drought. Local standard time, as filed.

Drought, Angelina

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Angelina forecast zone
Reported by
Emergency Manager
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Drought, Bowie

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bowie forecast zone
Reported by
Emergency Manager
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Drought, Camp

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Camp forecast zone
Reported by
Emergency Manager
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Drought, Cass

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cass forecast zone
Reported by
Emergency Manager
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Drought, Cherokee

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Emergency Manager
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Drought, Franklin

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Emergency Manager
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Drought, Gregg

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Gregg forecast zone
Reported by
Emergency Manager
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Drought, Harrison

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Harrison forecast zone
Reported by
Emergency Manager
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Drought, Marion

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Marion forecast zone
Reported by
Emergency Manager
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Drought, Morris

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Morris forecast zone
Reported by
Emergency Manager
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Drought, Nacogdoches

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Nacogdoches forecast zone
Reported by
Emergency Manager
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Drought, Panola

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Panola forecast zone
Reported by
Emergency Manager
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Drought, Red River

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Red River forecast zone
Reported by
Emergency Manager
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Drought, Rusk

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Rusk forecast zone
Reported by
Emergency Manager
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Drought, Sabine

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Sabine forecast zone
Reported by
Emergency Manager
Coordinates
31.343, -93.852 (the zone’s center; the record gives no point)

Drought, San Augustine

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
San Augustine forecast zone
Reported by
Emergency Manager
Coordinates
31.394, -94.168 (the zone’s center; the record gives no point)

Drought, Shelby

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Emergency Manager
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Drought, Smith

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Smith forecast zone
Reported by
Emergency Manager
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

Drought, Titus

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Titus forecast zone
Reported by
Emergency Manager
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Drought, Upshur

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Upshur forecast zone
Reported by
Emergency Manager
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Drought, Wood

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Wood forecast zone
Reported by
Emergency Manager
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339079, 339080, 339081, 339082, 339083, 339084, 339085, 339086, 339087, 339088, 339089, 339091, 339092, 339093, 339094, 339095, 339096, 339097, 339098, 339099, 339100.